• Jazzy74 Jazzy74
    September 13, 2009
    Is twitching fingers a sign of MS?
    Jazzy74 Jazzy74
    September 13, 2009

    3 weeks ago I started what I would call twitching.  The best way to describe it is similar to when you are going to sleep and start dreaming that you stepped and fell down or are falling for no reason.  I jump; I asked my husband if he notices it and he doesn't, so I think it is minor but every time it happens it scares me.  I don't know if it may be a side effect from the anti-anxiety pills I started taking or if this is MS and just something I will have to live with.  It is almost like a shock to my system each time it happens.  It could be my hip, leg, foot, arm, or finger.  It doesn't seem to happen in just one location.  I would say I notice it more while I am lying down or going to sleep.  Is this an MS symptom?  Does any one else out there experience something similar?  I am seeing my Neurologist tomorrow and plan to ask. 

     

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • pc
    pc
    September 14, 2009
    pc
    pc
    September 14, 2009

    Hi Denna

     

    I wonder if you might have Restless Leg Syndrome? I am no expert on MS as I have only been diagnosed since last year but I am a reluctant expert on RLS as I have had it for about 30 years.

     

    RLS is an irristable urge to move your legs( but can be any part of the body) that is worse when resting especially at night. You could check out the website www.rls.org. too see if this fits your symptoms.

     

    I find that my symptoms get worse the more tired I get and with heat. I have been told that my RLS is familial and not necessarily associated with MS but It has become worse since I got MS. I'm now on medication that helps a lot.  

     

    Hope this has helped

     

    READ MORE
    • Jazzy74
      September 14, 2009
      Jazzy74
      September 14, 2009

      Thank you for responding.  I don't think this is the case since it is my shoulder, finger, head, etc.  It can happen in my hip, leg, and foot too.  I went to my neuro today and he didn't seem to worry too much about it.  He said as long as it is not affecting my daily function he wasn't sure what to suggest.  He did feel that it could be a possible side effect from the steroid treatment I had when I was first diagnosed.  He said that the steroids do a number on our bodies and we can have effects from it 3-6 months later.  We will see what happens.  I will keep track (obviously) and see what happens!  Wish me luck. 

      READ MORE
    • misrichens
      November 25, 2009
      misrichens
      November 25, 2009

      I am very sorry that your having such an annoying symptom, i have learned over years and years of doctors (from ENT's to specialsits) that sometimes they either don't know or don't care, just don't stop looking and researching what you have because a dr says he's not worried about it k? HE doesn't have to live with it every night either, right? Steroids do do a number on you including depleting our immune systems but so do antibiotics, my best advice after dealing with chronic pain over the past 20 yrs would be to NEVER give up and try natural stuff, God says in the Bible that he gave us everything we would need to feel our best and have a long life, we just have to find it and use it. And don't let anyone put you down if you have to take pain pills, the way i look at it is if you had a heart problem you would take heart meds. They finally put me on a long term drug for pain and atleast i can take care of my 4 children, somewhat, and do my duties around the house. God be with you....best of luck dear

       

      READ MORE
  • Katkan September 14, 2009
    Katkan
    September 14, 2009

    Hi Denna, Congrats on your work for MS. It's a wonderful sense of accomplishment and a worthy cause. You're smart to keep active and set goals. Bravo! As far as the "twitch " you refer to, I began having this symptom, mostly at night or when falling asleep, when I was 34 yrs old, along with burning pain in my hands. This lasted for months. I now believe this was my first indicator of MS. The pain later confined itself to my left ring finger, so bad I would run hot water on it or rub it with a facecloth until the skin started to peel. This weird smptom lasted for many years. The twitch still happens, especially since my most recent flare. I'm now 59 and ironically, the finger pain is gone, but the hand tingles and goes numb. My diagnosis came at 57 yrs. when I went numb to the chest on one side. For me that meant I had years of being told it was "all in my head". I had constant bowel disfunction for 25 years, again all in my head, even when my small intestine shut down, with no explaination. Not everyone can see our complaints but we KNOW when something isn't right. Maybe your Nuero can give you some meds for muscle spasm. There are things the docs can do, just ask. Early diagnosis/treatment makes a difference. Keep trying. You're not alone. God bless you, Katkan

    READ MORE
    • Jazzy74
      September 14, 2009
      Jazzy74
      September 14, 2009

      Katkan, thank you for your response.  That makes me feel better hearing that someone else has had a similar experience.  Coincidentally, I am 34 right now, thankfully I have already been diagnosed in April and didn't have to go through the years of searching to find out what is going on.  I hear that story too many times and it is unfortunate.  I see my Neuro today in a few hours and I will make sure to bring it up.  This is my first appointment with him since being diagnosed so I have a long list of questions since now I know what I want to ask!  Thanks again, god bless!

      READ MORE
    • Katkan
      September 14, 2009
      Katkan
      September 14, 2009

      Denna, No problem. Any time you need to talk, just talk. I'll do the same, since I never STOP talking. Just ask my poor husband. Hope all goes well with your Neuro. God bless, Katkan

      READ MORE
  • Cindy Cunningham August 09, 2014
    Cindy Cunningham
    August 09, 2014

    Hi Jazzy74,

     

    I know it has been a long time since you posted your question, but I was wondering if you have an update you would like to share?  Others have asked similar questions.

     

    As you probably discovered, twitching muscles can be a side effect of medications, a sign of stress, an indicator of MS or Fibromyalgia, or any number of things.  Only a doctor can make the official diagnosis.

     

    You might find these articles interesting:

     

    Muscle twitching overview

    Muscle twitching treatment

    7 Ways Your Body Says You’re Stressed


     

    Hope you are well!


     

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.